Alert archive / Louisiana / Flash Flood Warnings in 2017
Flash Flood Warning 33, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at May 30, 2017, 8:38 AM CDT for Iberia Parish, St. Mary Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2017, 8:38 AM CDT (13:38 UTC)
- Expired
- May 30, 2017, 10:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iberia Parish, LA, St. Mary Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
340
WGUS54 KLCH 301338
FFWLCH
LAC045-101-301545-
/O.NEW.KLCH.FF.W.0033.170530T1338Z-170530T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
838 AM CDT TUE MAY 30 2017
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Northeastern Iberia Parish in south central Louisiana...
Northwestern St. Mary Parish in south central Louisiana...
* Until 1045 AM CDT
* At 838 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Franklin, Jeanerette, Baldwin, Sorrel, Glencoe, Lake Fausse Pointe,
Charenton and Weeks Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2996 9137 2995 9147 2991 9142 2970 9158
2972 9162 2975 9162 2975 9160 2976 9162
2974 9163 2974 9168 2980 9182 3009 9165
3007 9161 3003 9160 3003 9151 3004 9149
2999 9135
$$
EricksonWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 30, 6:27 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 30, 6:27 AM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 627 AM CDT Tue May 30 2017 .DISCUSSION... For the 30/12Z TAF Issuance. && .AVIATION... Unsettled patter to persist through the TAF period as stationary surface front remains from south central Texas to northeast Louisiana, with plenty of deep moisture south of it. Upper level disturbances will periodically ride across the region to help initiate convection. Looks like convection will move in off the Gulf through 30/15Z and affect TAF sites at KLCH/KLFT/KARA. Some MVFR/IFR visibilities in moderate to brief heavy rainfall, and MVFR type ceilings will occur with the shower activity. Away from convection, mainly VFR conditions will prevail. Rua && .PREV DISCUSSION... /issued 414 AM CDT Tue May 30 2017/ DISCUSSION... Water vapor satellite imagery shows a shortwave trough centered just southwest of the area this morning. Convection has already developed over the coastal waters and has been extending inland over the past several hours. This trend is expected to continue through the day as the shortwave trough progresses to the northeast. Ample deep layer moisture is in place over the area with the 00Z KLCH sounding recording PWAT of 1.77" which falls between the 75th and 90th percentiles for this time of year. The SPC mesoanalysis also indicates that PWAT values increase to around 2" just offshore. The 00Z sounding also measured a warm cloud layer depth of around 3 km which would suggest that any convection today should be efficient at producing precipitation. As a result, WPC has highlighted most of the region with a Marginal Risk for isolated flooding today. The greatest likelihood of precipitation and total rainfall today will be over Acadiana. Rainfall amounts of 3-5+ inches will be possible with the stronger convection over the region. The wet weather pattern is expected to continue through the rest of the week as onshore flow redevelops today. A steady stream of moisture from the Gulf of Mexico and Caribbean Sea will result in PWAT values ranging from +1 to +2 sigma over the region through the weekend. Therefore, high rainfall chances will exist each day with the greatest rainfall totals from convection being driven by mesoscale boundaries. A breakdown in the pattern may come early next week as model guidance brings a shortwave trough across the region. MARINE... An active weather pattern will continue over the coastal waters through the week with showers and thunderstorms possible each day. Easterly winds today will become more southerly tonight and increase heading into the weekend. Increasing winds and seas will likely result in at least Small Craft Exercise Caution conditions for coastal waters from 20-60 NM later Friday through Saturday. && .PRELIMINARY POINT TEMPS/POPS... AEX 81 68 84 69 / 60 30 50 30 LCH 82 70 84 72 / 70 30 50 40 LFT 81 71 84 72 / 80 50 60 30 BPT 85 71 85 72 / 40 30 40 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...07
Hazardous weather outlook, May 30, 4:25 AM CDT, 4 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 425 AM CDT Tue May 30 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 310930- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 425 AM CDT Tue May 30 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Showers and thunderstorms will be possible across the region today and tonight. The greatest chance for showers and thunderstorms will be across Acadiana. Some thunderstorms will be capable of locally heavy rainfall which could result in isolated minor flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Showers and thunderstorms will be possible each day Wednesday through Monday. Some thunderstorms will be capable of locally heavy rainfall which could result in isolated minor flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-310930- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 425 AM CDT Tue May 30 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Showers and thunderstorms are likely across eastern portions of the coastal waters today. Locally higher winds and seas will be possible with the stronger thunderstorms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Showers and thunderstorms will be possible over the coastal waters each day Wednesday through Monday. Increasing onshore winds and seas could result in Small Craft Exercise Caution or Small Craft Advisory conditions late Friday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 30, 8:02 AM CDT, 36 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
802 AM CDT TUE MAY 30 2017
LAZ052-301345-
Vermilion LA-
802 AM CDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VERMILION PARISH
UNTIL 845 AM CDT...
At 801 AM CDT, Doppler radar was tracking a strong thunderstorm near
Pecan Island, moving northeast at 15 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
This strong thunderstorm will be near...
Pecan Island around 815 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2955 9239 2957 9257 2986 9242 2975 9221
2973 9220 2971 9218 2970 9214 2972 9215
2972 9214 2971 9214 2970 9210 2967 9213
2964 9212 2962 9213 2954 9226 2953 9231
TIME...MOT...LOC 1301Z 214DEG 14KT 2958 9245
RuaThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:42 AM CDT | Special Marine Warning | LCH | 93 min | |
| May 30, 8:02 AM CDT | Special Weather Statement | LCH | Vermilion | 43 min |
| May 30, 8:27 AM CDT | Tornado Warning | LCH | Vermilion | 18 min |
| May 30, 9:02 AM CDT | Special Marine Warning | LCH | 88 min | |
| May 30, 9:11 AM CDT | Special Marine Warning | LCH | 2 hr | |
| May 30, 9:45 AM CDT | Areal Flood Advisory | LCH | Iberia, St. Mary, Vermilion | 2 hr |
| May 30, 10:37 AM CDT | Flash Flood Warning | LCH | Iberia, St. Mary | 3 hr |
| May 30, 10:40 AM CDT | Areal Flood Advisory | LCH | Iberia, Lafayette, Saint Martin | 2 hr |
| May 30, 10:44 AM CDT | Areal Flood Advisory | LCH | Iberia, Saint Martin, St. Mary | 2 hr |
| May 30, 11:05 AM CDT | Special Marine Warning | LCH | 115 min | |
| May 30, 1:15 PM CDT | Special Marine Warning | LCH | 2 hr | |
| May 30, 1:31 PM CDT | Flash Flood Warning | LCH | Iberia, Saint Martin, St. Mary | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.